Format

Send to

Choose Destination
See comment in PubMed Commons below
Lancet Oncol. 2007 Jul;8(7):634-41.

Gemcitabine-associated thrombotic thrombocytopenic purpura.

Author information

  • 1Department of Internal Medicine, Division of Medicine/Psychiatry, School of Medicine, Southern Illinois University, Springfield, IL 62704, USA. mzupancic@siumed.edu

Abstract

Gemcitabine-associated thrombotic thrombocytopenic purpura (TTP) is a rare complication of gemcitabine treatment with a incidence ranging from 0.015% to 1.4%. Clinically, this disease manifests as haemolytic anaemia, thrombocytopenia, and renal insufficiency; hypertension and neurological and pulmonary symptoms are also known complications. The risk of TTP increases as the cumulative dose of gemcitabine approaches 20,000 mg/m(2). The pathophysiology of this disease entity is unknown although several theories, involving both immune and non-immune mechanisms, have been proposed. The most effective treatment is discontinuation of gemcitabine, the provision of antihypertensive medications as needed, and consideration of plasmapheresis or use of immunoadsorption column in severe cases.

Comment in

PMID:
17613425
DOI:
10.1016/S1470-2045(07)70203-6
[PubMed - indexed for MEDLINE]
PubMed Commons home

PubMed Commons

0 comments
How to join PubMed Commons

    Supplemental Content

    Full text links

    Icon for Elsevier Science
    Loading ...
    Support Center